Dihydracodiene - does the sleepiness wear off?

I have recently been prescribed slow release dihydracodiene in addition to the other pain meds I am on. I also have the immediate effect ones for breakthrough pain. I have taken 4 of the slow release so far so I know it is early days and I have nothing planned until Wednesday in the hope I will have got a bit used to them and how they affect me.

Can anyone give me some idea of when the tiredness and nausea are likely to stop? The difference they have made to my pain is huge, it is now at a bearable level which is fantastic, but I just want to sleep all the time, which is not so good. I really don't want to stop taking them but I would like to know when I am likely to be safe to drive again as I have more medical appointments his week and my OH isn't always around to take me.

Thanks in advance, Linda.

4 Replies

oldestnewest
  • Hi Linda, in my limited experience years ago of dihydracodiene, I seem to recall that at first I felt very sleepy and a bit nauseous, but that did wear off after a while, but as it was so long ago, I can't give you a timescale. It might be worthwhile running this past your GP and checking that you aren't reacting badly . in the meantime I'm sending lots of positive vibes your way 😀😀

    Foggy x

  • Thanks, I was warned it would make me very sleepy initially which is why I waited to start taking it until I had a few clear days. I will give it another few days and if things don't improve I will see what my GP says. Thanks for that.

    Linda x

  • Hi

    I too take the same medication, mixed with a whole lot more, as I have other issues as well as fibro. I haven't experienced any of the symptoms that you mention. I'm wondering if the dehydrcodiene isn't isn't mixing well with your other meds.

    I would gi ve ot a few days untill your body gets used to it . I think they are brilliant for my pain. Makes it a bit more bearable.

    Hope that helps

    Barbara

  • Thanks Barbara, I am hoping that the sleepiness will sop soon or I will have to change my name to Rip Van Winkle!

You may also like...